CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Back to Search Results |
| Model Number |
GWC-12325LG-FT |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The orbital atherectomy device referenced in b5 is filed under a separate medwatch report number.
Event or Problem Description
It was reported that the viperwire advance coronary guide wire was used with the diamondback 360 coronary orbital atherectomy device (oad) for treatment of lesion with 75% stenosis, heavy calcification, and moderate tortuosity in left circumflex artery (lcx).The reference vessel diameter was 3 mm.The lesion was observed with intravascular ultrasound (ivus), and oad was selected for treatment.The vessel was primary wired with an unspecified guide wire which was exchanged for a viperwire.There was mild wire bias.There was no difficulty wiring or delivering devices.The oad was delivered to the lesion on glideassist mode.Two low-speed treatments were performed and ivus was used to observe the lesion.The physician determined additional treatment was required; therefore, distal-to-proximal, high-speed treatment was performed after the oad was advanced on glideassist mode.However, unusual noise was observed and the oad crown stopped rotating with the led lights of the oad illuminated.It appeared the crown jumped, but it was not confirmed if the crown made contact with the spring tip.The operator was not advancing against resistance.Additionally, the 2.5 cm viperwire spring tip was confirmed to be fractured.The physician decided not to retrieve the fragment as it moved to distal lcx.Additional treatment was performed due to perforation at the lesion.The perforation was treated with an unspecified perfusion balloon.The procedure was completed.At a later date angiography was performed, and the fragment was snared.The patient was stable.The physician believes the oad caused the perforation.
Event or Problem Description
It was reported that the viperwire advance coronary guide wire was used with the diamondback 360 coronary orbital atherectomy device (oad) for treatment of lesion with 75% stenosis, heavy calcification, and moderate tortuosity in left circumflex artery (lcx).The reference vessel diameter was 3mm.The lesion was observed with intravascular ultrasound (ivus), and oad was selected for treatment.The vessel was primary wired with an unspecified guide wire which was exchanged for a viperwire.There was mild wire bias.There was no difficulty wiring or delivering devices.The oad was delivered to the lesion on glideassist mode.Two low-speed treatments were performed and ivus was used to observe the lesion.The physician determined additional treatment was required; therefore, distal-to-proximal, high-speed treatment was performed after the oad was advanced on glideassist mode.However, unusual noise was observed and the oad crown stopped rotating with the led lights of the oad illuminated.It appeared the crown jumped, but it was not confirmed if the crown made contact with the spring tip.The operator was not advancing against resistance.Additionally, the 2.5cm viperwire spring tip was confirmed to be fractured.The physician decided not to retrieve the fragment as it moved to distal lcx.Additional treatment was performed due to perforation at the lesion.The perforation was treated with an unspecified perfusion balloon.The procedure was completed.At a later date angiography was performed, and the fragment was snared.The patient was stable.The physician believes the pad caused the perforation.
Additional Manufacturer Narrative
A visual inspection, dimensional analysis, and detailed analysis was performed on the returned device.The reported guide wire fracture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported guide wire fracture appears to be related to circumstances of the procedure.Detailed analysis of the spring tip does not show any evidence that driveshaft made contact.Analysis of the fracture face shows evidence of use in an elevated stress condition.Factors that can increase operational stresses include spinning in tortuosity or spinning too close to the spring tip.The exact source of the stress condition is unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h3, h6, h10.H6: code 463 added, codes 4755, 4118, 3233, and 11 no longer apply.H10: the orbital atherectomy device referenced in b5 is filed under a separate medwatch report number.